# SDR NWAA085129926

- Difficulty date: November 15, 2008
- Submitted: December 4, 2008
- Operation: Air carrier
- Aircraft: N826NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47425
- Aircraft time: 84,097 hours, 83,236 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Burned
- Location: Aft Lavatory
- Stage of operation: AP
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

NOTE THAT NO REPORT WAS RECEIVED OF VISIBLE SMOKE BEING OBSERVED BY A CREW MEMBER OR PASSENGER.  THE AFT LT LAVATORY SMOKE ALARM ACTIVATED DURING APPROACH FOR LANDING AT MSP.  THE INTERPHONE COMMUNICATIONS WAS LOST TO THE AFT CABIN.  THE PILOT DECLARED AN EMERGENCY AND CFR MET THE ACFT AFTER TOUCHDOWN, VERIFIED THAT NO FIRE, SMOKE, SMELL OR HEAT PER INFRARED SCAN AND ESCORTED THE ACFT TO THE GATE.  MX FOUND THE LIGHT BALLAST FOR THE AFT LT LAVATORY WAS CHARRED AND SHOWED EVIDENCE OF INTERNAL DAMAGE.  THEY WERE NOT ABLE TO DETERMINE CAUSE FOR LOST OF CABIN INTERPHONE, FAILURE OF AFT SECTION OF CABIN LIGHTING, OR THE INTERMITTENT TAIL CONE LIGHTS.  LAV LIGHT BALLAST WAS REPLACED, COALESCER SOCKS REPLACED AND THOSE SYSTEMS FUNCTIONALLY CHECKED.
